I just started slowly using a 1% retinol from skinceuticals (twice a week), using sunscreen and it is winter with hardly any sunshine. I noticed today after two weeks of usage that I have new small age spots appearing. Is this normal? I am scared to proceed as I fear that it will bring out more age spots. Can somebody give me advice on what I can do and whether or not this is normal? Thanks!
1% Retinol Has Caused More Age Spots to Appear?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 1
Retinol made more age spots appear
I doubt that this is actually true. You just may be more aware of your face now and are noticing new spots as they appear. If you are using a retinol without a sunscreen it may be possible. In addition, if the retinol irriates your skin and you are getting red spots they can then turn brown-this is call post-inflammatory hyperpigmentation.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.